... least a year (or more) experience another weight gain after switching to the generic? (like a second helping of the initial flood of weight gained during the first 3-6 months Abilify)Just asking, but I know it sounds sort of ridiculous considering they have the same active ingridents. :/
Good question! I'm not sure. However, when I increased from 2 to 5 mg, I gained eighty pounds over the course of a year. I've discontinued Abilify and now I take Wellbutrin XL instead, along with Effexor XR, & Lamotrigine, and I'm doing better than I ever did on Abilify.
Btw, I was diagnosed with bipolar-2 about twenty years ago. I've never been manic. Hypomanic a handful of times in that 20 years, and without meds, I get suicidally depressed and I can't work without taking numerous sick days.
It does not sound ridiculous to feel a difference going from brand name to generic. There have been a lot of reports of the generics not working the same. Many of our meds are now made in foreign countries with regulations and standards being questioned with out testing.
We do not know if they have the same active ingredient or the percentage they are suppose to have.
You may want to go back to the brand name that worked the best for you.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Apr 2017 • 3 answers
I, too, have gained weight with Abilify. I am also on Lamictal which also has weight gain as a side?
Updated 12 Jul 2017 • 2 answers
Updated 6 Aug 2018 • 26 answers
Updated 5 May 2017 • 1 answer
Updated 5 Feb 2018 • 2 answers